Texas, 2004

Flash Flooding in Texas, June 10 to 13, 2004

June 10 to 13, 2004 · NWS HGX · 2 events in 2 counties and zones

2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 10, 1:25 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 10, 1:25 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
225 AM CDT THU JUN 10 2004

.DISCUSSION...
IT LOOKS LIKE THE LARGE SCALE FLOODING POTENTIAL IS WANING ACROSS
SOUTHEAST TEXAS. THE HEAVY RAINS THAT WERE EXPECTED TODAY NEVER
MATERIALIZED...LIKELY DUE TO SOME DRY AIR THAT MOVED INTO THE AREA
FROM THE EAST. UPPER TROUGH...NOW OVER DEEP SOUTH TEXAS WILL
CONTINUE TO ROTATE NORTH-NORTHEASTWARD THROUGH THE MORNING AND
AFTERNOON HOURS...AND THE CHANCES FOR RAIN SHOULD DIMINISH AFTER THE
TROUGH AXIS PASSES.

LOOKS LIKE WE ARE TRANSITIONING BACK INTO A MORE TYPICAL SUMMER-TIME
PATTERN THROUGH THE WEEKEND AND INTO THE FIRST OF NEXT WEEK. A
CHANCE OF RAIN WILL PERSIST...WITH THE GREATEST CHANCES BEING IN THE
AFTERNOON AND EVENING HOURS AND DIMINISHING DURING THE OVERNIGHT
HOURS. WE SHOULD RETURN TO NEAR OR SLIGHTLY ABOVE NORMAL
TEMPERATURES BY THE WEEKEND. 46/33

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
 SCA 20-60 NM COASTAL WATERS.
 SCEC BAYS AND 0-20 NM COASTAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)  88 75 90 74 90 / 50 30 30 30 30
HOUSTON (IAH)          89 75 89 74 88 / 40 30 30 30 30
GALVESTON (GLS)        86 78 87 79 87 / 30 30 30 30 30

&&
Hazardous weather outlook, Jun 9, 10:32 PM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1132 PM CDT WED JUN 9 2004

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-100900-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
1132 PM CDT WED JUN 9 2004

.DAY ONE...REST OF TONIGHT.
DEEP TROPICAL MOISTURE REMAINS IN PLACE ESPECIALLY OVER SOUTHEAST
TEXAS. AN UPPER LEVEL DISTURBANCE WILL EXIT SOUTHEAST TEXAS OVERNIGHT
TAKING THE BULK OF THE HEAVY RAIN WITH IT. SCATTERED SHOWERS AND
THUNDERSTORMS WILL PERSIST OVERNIGHT...BUT WIDESPREAD HEAVY RAIN IS
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Burleson

When
June 10, 2:45 AM CST to 4:15 AM CST
Where
Burleson County, 6 mi SE of Caldwell
Reported by
LAW ENFORCEMENT
Coordinates
30.493, -96.621 (the zone’s center; the record gives no point)

High water over County Road 3058.

Flash Flood, Harris

When
June 13, 6:00 PM CST to 7:35 PM CST
Where
Harris County, Houston
Property damage
$50,000
Reported by
BROADCAST MEDIA
Coordinates
29.857, -95.392 (the zone’s center; the record gives no point)

Numerous reports of street flooding in downtown Houston and the Medical Center area.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411810, 5411811.